Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 19, 2001, 11:40 AM CST for Bay County, Washington County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 19, 2001, 11:40 AM CST (17:40 UTC)
- Expired
- Jan 19, 2001, 12:15 PM CST
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bay County, FL, Washington County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 11:00 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 191741 SVRTLH FLC005-133-191815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1140 AM CST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAY COUNTY IN FLORIDA WASHINGTON COUNTY IN FLORIDA * UNTIL 1215 PM CST... * AT 1139 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 2 MILES WEST OF POPLAR HEAD TO 5 MILES SOUTHWEST OF WEST BAY...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF BONIFAY TO 9 MILES NORTHWEST OF PANAMA CITY BEACH...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... VERNON...WEST BAY BY 1145 AM CST... GREENHEAD...CRYSTAL LAKE BY 1150 AM CST... WAUSAU...SUNNY HILLS BY 1155 AM CST... SAN CARLOS CHACATOS...BAYVIEW BY NOON CST... PRETTY BAYOU...ORANGE HILL BY 1205 PM CST..A. PANAMA CITY...PANAMA CITY BAY CO A/P BY 1210 PM CST... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3075 8573 3026 8593 3012 8561 3074 8545 .END 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 8:00 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 19, 8:00 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECT MARINE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST FRI JAN 19 2001
PRE-FRONTAL CONVECTION WITH THE DEVELOPING SFC LOW IS QUITE A BIT
FURTHER EAST AT THIS TIME THAN WAS EXPECTED YESTERDAY...WITH ONE
FAIRLY STRONG STORM ALREADY MOVING INTO OKALOOSA AND WALTON
COUNTIES. THE BACK EDGE OF THE SQUALL LINE IS ALREADY AT THE MS/AL
BORDER AND IS MAKING STEADY PROGRESS TO THE EAST. CURRENT ZONES LOOK
IN GOOD SHAPE...WILL MAKE MINOR TWEAKS TO REMOVE MORNING/AFTERNOON
WORDING. OVER THE COASTAL WATERS...SCA CONDITIONS CONTINUE TO THE
WEST...AND SHOULD RAPIDLY REACH SCA CONDITIONS TO THE EAST IN THE
NEXT COUPLE OF HOURS...SO WILL GO AHEAD AND UPGRADE THE SCEC.
.TLH...
AL...SEVERE THUNDERSTORM WATCH UNTIL 11 AM CST.
GA...NONE.
FL...SEVERE THUNDERSTORM WATCH ALL PANHANDLE ZONES EXCEPT GULF
AND CALHOUN UNTIL 11 AM CST.
SCA ALL LEGS.
GOULDIn the hours before
Special weather statement, Jan 19, 5:45 AM CST, 5 hours 55 minutes before
ALZ065>069-FLZ007>012-GMZ750-770-191700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 645 AM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHEAST ALABAMA...AND PARTS OF THE FLORIDA PANHANDLE...EFFECTIVE UNTIL 1100 AM CST (1200 PM EST) THIS DOES INCLUDE THE CITIES OF PANAMA CITY IN NORTH FLORIDA AND DOTHAN IN SOUTHEAST ALABAMA. THIS INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...WASHINGTON...BAY...JACKSON...AND HOLMES AND THE COASTAL WATERS OFF THE FLORIDA PANHANDLE. A LOW PRESSURE SYSTEM AND COLD FRONT TO THE WEST WILL DEVELOP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE MAIN THREAT OF ANY SEVERE STORM APPEARS TO BE DAMAGING WINDS. THE THREAT FOR TORNADOES IS LOW. RESIDENTS ACROSS THE AREA SHOULD MONITOR THE WEATHER TODAY FOR LATER FORECASTS AND UPDATES. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE STORMS IN AND CLOSE TO THE WATCH AREA. TO OBTAIN ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE...SEE OUR TALLAHASSEE WEB SITE AT WWW.SRH.NOAA.GOV/TLH OR TU^NE TO NOAA WEATHER RADIO. MCT
Special weather statement, Jan 19, 10:00 AM CST, 1 hour 40 minutes before
GAZ120>131-142>148-155>161-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 4 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN... BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE... WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.+ PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Jan 19, 11:06 AM CST, 34 minutes before
FLZ009>019-026>029-034-GMZ750-755-770-775-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 PM EST (1100 AM CST) FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE FLORIDA PANHANDLE...BIG BEND...AND ADJACENT COASTAL WATERS EFFECTIVE UNTIL 4 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: HOLMES...WASHINGTON...BAY...JACKSON...CALHOUN...GULF...GADSDEN... LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR... DIXIE...AND LAFAYETTE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Jan 19, 11:07 AM CST, 33 minutes before
FLZ009>019-026>029-034-GMZ750-755-770-775-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 PM EST (1100 AM CST) FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE FLORIDA PANHANDLE...BIG BEND...AND ADJACENT COASTAL WATERS EFFECTIVE UNTIL 400 PM EST (300 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: HOLMES...WASHINGTON...BAY...JACKSON...CALHOUN...GULF...GADSDEN... LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR... DIXIE...AND LAFAYETTE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 11:15 AM CST | Severe Thunderstorm Warning | TAE | Holmes | 30 min |
| Jan 19, 4:17 PM CST | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.